just wondering about mycophenolate mofetil

well, i was put on mmf about 9 months ago and due to apps being cancelled haven't seen a consultant since.

since being on them i have lost over a stone in weight, i have got weaker, only managing to walk about 100m before needing a wheelchair and also can not cope with the heat, i have spent the majority of the winter in a vest top with the heating set at 18 degrees.

then it dawned on us could it be the tablets? anyone else experienced anything similar?

thankfully see the consultant on friday, (fingers crossed anyway)

4 Replies

oldestnewest
  • Hi there, sorry I don't know about this but I have noticed on the site that there are comments on this drug. If you put mycophenolate into the search button on the top right of this site there are some comments on the drug that may be useful.

  • Have they been doing interim blood tests since you saw the consultant last time? You should have regular blood tests to check on how you are reactingto thedrug and to see whether it should be increased etc- (the Arthrit Res Campaign leaflet states you must not take it unless you are having regular blood tests) you have to increase it gradually & if you havent seen a doc for 9 mths then they are wasting time when you could be startin to feel better hopefully- suggest you mention this to Dr! Good luck. Oh BTW i've been on it for 3.5 yrs & haven't had your symptoms.

  • I started this medication yesterday and had a clinic appt dedicated to explaining what to expect. I have to titrate it so I increase from 250 mg to 1g over a period of weeks and I also have to go for a blood test each week that will flag up a warning if the results are abnormal and I have a further clinic appt for 3 months. It would seem to be bad practice if you have not seen anyone since the drug was prescribed.

  • Hi tiredmum, i couldnt agree more with the others! I am on mmf as well, monitoring def needs to be taking place both bloods and blood pressure - they r letting you down in a big way! I have been on this drug 6 mts now and my dose has steadily been increased to 3g, as yet seeing no improvement, symptoms worsening! Fed up an understatement ... i'm back to hosp 2mw ... good luck fri & stay strong ... it comforts me that there are others who r like me. No one else understands how difficult it is to look after ur kids with this disease (mine r 5, 3, 1) X

You may also like...